Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 28, 2022, 7:32 AM CDT for Holt County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2022, 7:32 AM CDT (12:32 UTC)
- Expired
- Apr 28, 2022, 8:15 AM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Holt County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:40 AM CDT, 52 minutes earlier.
Area forecast discussion, Apr 28, 6:40 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service North Platte NE 640 AM CDT Thu Apr 28 2022 .SHORT TERM...(Today through Friday) Issued at 420 AM CDT Thu Apr 28 2022 A shortwave trough continues to push through central Nebraska this morning. While latest radar imagery shows little in the way of precipitation, there's still a low chance that some light rain and isolated thunderstorms may develop across extreme north central Nebraska by late morning. Instability remains weak, though, and any storms that do develop are not expected to be severe. However, severe storms are possible tonight, mainly after sunset. Another trough will push off the Front Ranges by early evening and into an environment with sufficient instability to support some isolated storms. In general, storms should be elevated across the eastern Panhandle and with CAPE values over 2000 J/kg and lapse rates near 7 C/km combined with boundary layer moisture, large hail up to 1 inch in diameter will be the main threat initially. Showers and thunderstorms gradually push eastward throughout Thursday night and into Friday with an upper level low deepening through this timeframe as well. Showers and thunderstorms will continue to encounter unstable air leading to another round of severe weather on Friday and Friday evening. There is some concern that continuous convection Thursday night and Friday morning may use up any potential instability to allow for severe storms later on Friday. However, if there are a few breaks in shower/storm activity during the day Friday, it should be enough to replenish any used up instability which will be enough to warrant another round of severe storms again Friday evening. .LONG TERM...(Friday night through Wednesday) Issued at 420 AM CDT Thu Apr 28 2022 The well developed low will push into eastern Nebraska by Saturday morning with lingering wrap around precipitation expected through Saturday evening. With limited instability across the region at this point, rain on Saturday will not be severe although an embedded thunderstorm could be possible. Regardless of severe possibility or not, probably the main concern on Friday night and Saturday will be the risk of very strong northwest to northerly winds. As the low pushes through central Nebraska and deepens over northeastern Nebraska, the pressure gradient over north central and western Nebraska will tighten. At this time, the strongest winds will be across the Sandhills and into northern Nebraska where gusts up to 65 mph are possible. Elsewhere across the rest of the forecast area, gusts up to 50 to 60 mph are expected. As models remain consistent over the past few days in a strong wind potential and forecaster confidence is high, have went ahead and issued a High Wind Watch for all of the eastern Panhandle, southwest Nebraska, and north central Nebraska. Those with plans Saturday should stay tuned to later forecasts and headline products for additional information on the strong wind potential. For Saturday night, the majority of the precipitation will have pushed north and east. However, there may some persisting precipitation across extreme north central Nebraska through Saturday evening. Wind diminishes Saturday night as the continues to track northeast and the pressure gradient relaxes. A brief break in the active weather will return on Sunday. However, the next system arrives Sunday night as a shortwave pushes off the Front Ranges and moves into the central Plains. Another round of rain and thunderstorms are possible with this system, although sever potential is uncertain. Active weather continues into Tuesday and Wednesday as another system follows quickly on the heels of the Monday one. Again, severe risk is unknown at this time. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 640 AM CDT Thu Apr 28 2022 Gradual increasing clouds are expected today as rain and thunderstorm chances arrive by the evening. Thunderstorm development will be limited to southwest Nebraska and the Panhandle. Therefore, thunderstorms are only expected to impact KLBF through the evening. After 06Z, rain and thunderstorms become more widespread at which time impacts to KVTN may be present. Expect erratic winds and brief visibility restrictions in any thunderstorms. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late Friday night through late Saturday night for NEZ004>010-022>029-035>038-056>059-069>071-094. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Kulik
Hazardous weather outlook, Apr 28, 3:15 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 315 AM CDT Thu Apr 28 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-291200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 315 AM CDT Thu Apr 28 2022 /215 AM MDT Thu Apr 28 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. There is a slight risk of severe thunderstorms across portions of southwest Nebraska through the sandhills and into the panhandle this evening and tonight. There is a marginal risk for severe thunderstorms elsewhere across central Nebraska this evening and tonight mainly south of Route 2. The primary threat is large damaging hail. Damaging thunderstorms winds are also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. There is a slight risk of severe thunderstorms across central and southern Nebraska mainly Friday afternoon into Friday night. There is a marginal risk of severe thunderstorms generally east of Highway 61 Friday afternoon into Friday night. The primary threats are large damaging hail and damaging thunderstorm winds. An isolated tornado is also possible. A High Wind Watch is in effect for the possibility of wind gusts 60mph or greater late Friday night through Saturday across all of central and western Nebraska. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:11 AM CDT | High Wind Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 23 hr |
| Apr 28, 8:13 AM CDT | Special Weather Statement | LBF | Boyd | 32 min |
| Apr 28, 5:09 PM CDT | Special Weather Statement | LBF | Wheeler | 36 min |
| Apr 28, 5:46 PM CDT | Special Weather Statement | LBF | Wheeler | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.